My 11 year old son has had a rash on both sides of his nose for about 2 years. At times it really flares up (redness, dry & scaled) at others it is not to bad.
We saw a dermatologist and she recommended
Protopic which provided temporary relief, then recommended
Loprox Gel (0.77%) which only made it appear worse. We have tried washing with dandruff shampoo, applying skin lotions etc.
Nothing seems to be helping! Any advice?
Hard to say. It sounds like seborrheic dermatitis, but Protopic should do a better job that what you describe. I suggest trying over-the-counter hydrocortisone twice a day for 10 days. If that doesn't clear things up, see a dermatologist. If it does, stop and resume as needed, since this condition recurs when it wants to.
One more thing: If your son rubs the area, consciously or absent-mindedly, that could explain the rash's persistence. The best way to deal with that habit, if it's there, is to ignore it and use the hydrocortisone to keep things quiet. Your son will stop rubbing soon enough.
Either way, nothing to worry about, and no long-term skin damage.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.